Posted about Fiorinal/Fioricet question. Know a lot are asking about:
I have been taking Fiorinal W/Codeine (or F3 as I will refer to it) for 8 years. I first started taking it for tension/severe headaches and then became totally hooked. Here is a little history on F3 and Fioricet:
1. They are basically the same medication - originally made by the same company and a generic from Watson. Rx for dental work many years ago and common for TENSION HEADACHE.
2. Similar to Esgic/Esgic Plus - key being Butalbital link in all of these pills (F3, Fioricet/Fioricet w/Codeine, etc).
I played college football and had a friend who worked for the company making Esgic Plus. I started taking 3-4 of the Esgic Plus pills after a game. This grew into all the common pain pills - Hydros I will call them - to the point I was taking 10 a day. The kicker is that in 1996 at the age of 23 I had a seizure while I was driving - noone was hurt thank God - but it was from trying to come off of Esgic Plus (Butalbital) cold turkey. It is NO JOKE that you can have a seizure from trying to come off of these medications cold turkey.
But this did not end my story. In 1998 I discovered F#3 - and it became my BEST FRIEND. This medication did what no other medication would do for me - even the common HYDROs - Fiorinal W/Codeine was/is the best pain medication that I ever found - BUT was EXTREMELY HARD TO QUIT! Fiorinal W/Codeine/Fioricet (the F family) lead to REBOUND HEADACHES - the main reason most doctors will not Rx them to patients. I have found that older doctors lead with this medicine because it
I just wanted to comment on your post regarding Fiorinal and Fioricet. I have taken both for almost 40 years for migraine headaches and sometimes tension headaches. I have been under a doctors care (the same doctor) all those years. Both have codeine in them, one capsule is yellow and blue, the other blue and white. The Y/B capsule contains: Aspirin/Codeine/Caffeine/Butalbital.
The W/B capsule contains:
Since they both are very habit forming...they should be taken only as a physician directs. I have not abused this drug in all these years...BUT I still ended up dependant on them! I have only taken them for headaches, unfortunately I have had too many headaches over the years...starting when I was 8 years old.
I now am trying to abstain from taking them because I've had some side effects showing up....breathing problems, tremors, and some pretty bad rebound headaches. I was so sure I was a heavy addict and was getting pretty depressed over it when I found this Site and wrote wondering if anyone knew how to get off of it. I got a few answers and I did a lot of reading and have learned a lot, plus the [HealingWell.com] Site has helped me tremendously. My doctor also gave me a suggestion on how to pull back, telling me not to do it cold turkey. He wanted me to cut back to one pill a day only....for a couple of months, using Motrin or something similar when needed for the tension and rebound headaches. I have tried to do this...and after just a few days I think it may be working, but not an easy thing as one day I had to take two. I don't think my doctor would cut me off from my prescriptions since it works for my migraines...he would just like ME to be in control, instead of the FIORINAL being in control of me. I think it is beginning to pay off ....and I do like to be in control of myself at all times....so I hope I am on the road to recovery!
I support you and all who are trying to get off their habits...they are destructive to the body, especially the lungs, liver and brain cells. I've seen it, and I don't want to be a statistic. I'm on a good vitamin program, especially for the liver, my tests show it is okay. (We all should know by now what Tylenol can do to the liver). I've always been a heavy water drinker and eaten well with a balanced diet, this probably has saved my vital organs.
Good luck to you "jlogb699"...and the rest, hang in!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.